Picture of two heads

Open Access research that challenges the mind...

The Strathprints institutional repository is a digital archive of University of Strathclyde research outputs. Strathprints provides access to thousands of Open Access research papers by University of Strathclyde researchers, including those from the School of Psychological Sciences & Health - but also papers by researchers based within the Faculties of Science, Engineering, Humanities & Social Sciences, and from the Strathclyde Business School.

Discover more...

Schrödinger operators with δ and δ′-potentials supported on hypersurfaces

Behrndt, Jussi and Langer, Matthias and Lotoreichik, Vladimir (2013) Schrödinger operators with δ and δ′-potentials supported on hypersurfaces. Annales Henri Poincaré, 14 (2). pp. 385-423. ISSN 1424-0637

[img]
Preview
PDF
Schrodinger.pdf - Preprint

Download (445kB) | Preview
[img]
Preview
PDF
art_3A10.1007_2Fs00023_012_0189_5.pdf - Final Published Version

Download (600kB) | Preview

Abstract

Self-adjoint Schrödinger operators with δ and δ′-potentials supported on a smooth compact hypersurface are defined explicitly via boundary conditions. The spectral properties of these operators are investigated, regularity results on the functions in their domains are obtained, and analogues of the Birman–Schwinger principle and a variant of Krein’s formula are shown. Furthermore, Schatten–von Neumann type estimates for the differences of the powers of the resolvents of the Schrödinger operators with δ and δ′-potentials, and the Schrödinger operator without a singular interaction are proved. An immediate consequence of these estimates is the existence and completeness of the wave operators of the corresponding scattering systems, as well as the unitary equivalence of the absolutely continuous parts of the singularly perturbed and unperturbed Schrödinger operators. In the proofs of our main theorems we make use of abstract methods from extension theory of symmetric operators, some algebraic considerations and results on elliptic regularity.